Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2007, 3:55 PM EDT for Capitol Planning Region, Connecticut. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 19, 2007, 5:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:18 PM EDT | TSTM WND DMG | West Hartford, CT | TREES DOWN BLOCKING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:09 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 191955 SVRBOX CTC003-192100- /O.NEW.KBOX.SV.W.0111.070719T1955Z-070719T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD... * UNTIL 500 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEW BRITAIN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWINGTON AND WEST HARTFORD BY 400 PM EDT... WETHERSFIELD...HARTFORD AND 7 MILES SOUTH OF BLOOMFIELD BY 405 PM EDT... ROCKY HILL BY 410 PM EDT... GLASTONBURY AND EAST HARTFORD BY 415 PM EDT... 6 MILES SOUTH OF SOUTH WINDSOR BY 420 PM EDT... MANCHESTER BY 430 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. LAT...LON 4186 7252 4165 7244 4162 7284 4180 7287 TIME...MOT...LOC 1955Z 259DEG 20KT 4170 7276 $$ EKSTER
3 follow-up statements
000
WWUS51 KBOX 192020
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT THU JUL 19 2007
CTC003-192100-
/O.CON.KBOX.SV.W.0111.000000T0000Z-070719T2100Z/
HARTFORD CT-
420 PM EDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL HARTFORD COUNTY...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR EAST
HARTFORD...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MANCHESTER BY 425 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4166 7269 4183 7271 4186 7252 4180 7249
4177 7249 4174 7247 4170 7246 4166 7244
TIME...MOT...LOC 2020Z 267DEG 22KT 4175 7257
$$
KJC000
WWUS51 KBOX 192044
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT THU JUL 19 2007
CTC003-192100-
/O.CON.KBOX.SV.W.0111.000000T0000Z-070719T2100Z/
HARTFORD CT-
443 PM EDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL HARTFORD COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTFORD TO 9 MILES SOUTHWEST OF ROCKY HILL...OR ALONG
A LINE EXTENDING FROM WEST HARTFORD TO MERIDEN...MOVING EAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARTFORD BY 450 PM EDT...
WETHERSFIELD AND ROCKY HILL BY 455 PM EDT...
GLASTONBURY...SOUTH WINDSOR...MANCHESTER AND EAST HARTFORD BY 500
PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4166 7257 4166 7268 4171 7270 4173 7269
4174 7270 4181 7271 4184 7253 4167 7246
4166 7256
TIME...MOT...LOC 2043Z 258DEG 23KT 4178 7276 4159 7275
$$
KJC000
WWUS51 KBOX 192059
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT THU JUL 19 2007
CTC003-192109-
/O.EXP.KBOX.SV.W.0111.000000T0000Z-070719T2100Z/
HARTFORD CT-
459 PM EDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARTFORD COUNTY
EXPIRES AT 500 PM EDT...
THE LINE OF THUNDERSTORMS MOVING THROUGH EASTERN HARTFORD COUNTY HAS
WEAKENED AND WILL MOVE INTO TOLLAND COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4166 7257 4166 7268 4171 7270 4173 7269
4174 7270 4181 7271 4184 7253 4167 7246
4166 7256
TIME...MOT...LOC 2059Z 258DEG 23KT 4175 7260 4161 7262
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:12 AM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 10:12 AM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EDT THU JUL 19 2007
.SYNOPSIS...
TEMPERATURES NEAR NORMAL INTO EARLY NEXT WEEK...THEN HOT WEATHER MAY
RETURN MIDDLE OF NEXT WEEK. WIDESPREAD RAIN...HEAVY AT TIMES TONIGHT
AND EARLY FRIDAY. OTHERWISE...MAINLY DRY WEATHER.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MAIN FORECAST CONCERN FOR TODAY IS THE POSSIBILITY OF SEVERE
CONVECTION. IT IS STILL UNCLEAR HOW THINGS WILL SHAKE OUT THIS
AFTERNOON DUE TO THE UNCERTAINTY ON HOW UNSTABLE IT WILL GET.
STRATUS AND FOG CONTINUE TO BURN OFF THIS MORNING...WHICH ARE
REVEALING BREAKS OF SUN. HOWEVER...A FAIRLY LARGE CANOPY OF MID AND
HIGH LEVELS CLOUDS EXISTS JUST TO THE WEST AND ARE MOVING EASTWARD.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING ACROSS A
GOOD PORTION OF NEW YORK STATE.
WE GENERALLY LOOK FOR A COMBINATION OF INSTABILITY AND SHEAR TO
SUPPORT A WIDESPREAD SEVERE THUNDERSTORM EVENT. THERE IS LITTLE DOUBT
THAT WE WILL HAVE THE DEEP LAYER SHEAR TODAY...ON THE ORDER OF 40 TO
45 KT. LOW LEVEL SHEAR WILL INCREASE AS WELL OWING TO THE
STRENGTHENING LOW LEVEL JET AHEAD OF THE APPROACHING SHORT WAVE. THE
MID LEVEL SHEAR VALUES WILL BE STRONG ENOUGH TO SUPPORT A FEW
SUPERCELLS...AND THE INCREASING LOW LEVEL SHEAR VALUES WILL
CONTRIBUTE TO RATHER LONG HODOGRAPHS AS THE DAY WEARS ON. IF WE COULD
GET A FEW DISCRETE ORGANIZED CELLS TO DEVELOP...THEN THE LOW LEVEL
SHEAR WOULD SUPPORT AN ISOLD TORNADO OR TWO...ESPECIALLY IN THE
VICINITY OF ANY LOW LEVEL BOUNDARIES OR TERRAIN FEATURES THAT CAN
RESULT IN LOCALLY BACKED SFC WINDS. HOWEVER...THE PROBLEM BECOMES THE
INSTABILITY. WITH ONLY PARTIAL SUNSHINE TODAY AND VERY WEAK MID LEVEL
LAPSE RATES IN PLACE...IT WILL BE HARD TO MUSTER UP MODERATE TO
STRONG INSTABILITY. THIS WILL HAVE TO BE WATCHED HOUR BY HOUR...BUT
PRESENT TRENDS INDICATE THAT STRONG INSTABILITY WILL BE HARD TO COME
BY. THEREFORE...WILL NOT GO WITH A FULL-BORE SEVERE WEATHER EVENT
TODAY UNLESS TRENDS DICTATE OTHERWISE. OF MAIN INTEREST TODAY WILL BE
TO SEE IF MINI-SUPERCELLS CAN DEVELOP IN THE RELATIVELY WEAK
INSTABILITY...SIMILAR TO WHAT HAPPENED ON 7/12/06. A TORNADO OCCURRED
IN WESTCHESTER COUNTY NY IN A SIMILAR AIRMASS.
TORRENTIAL DOWNPOURS WITH LOCALIZED FLOODING SEEMS TO BE MORE OF A
CERTAINTY.
EKSTER
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM FRIDAY/...
COLD FRONT NUDGES ITS WAY THROUGH SOUTHERN NEW ENGLAND
TONIGHT...PROVIDING ENOUGH OF A FOCUS TO KEEP SHOWERS AND TSTMS IN
THE FORECAST TONIGHT. SOME HEAVY RAIN WILL BE POSSIBLE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...
DEEP LAYER TROPICAL MOISTURE IN THE FORM OF PWATS GREATER THAN 2
INCHES LINGERS OVER SOUTHEAST MA ALONG AND AHEAD OF DEPARTING COLD
FRONT. THEREFORE...SHOWERS AND TSTMS WITH EMBEDDED VERY HEAVY RAIN
POSSIBLE FRI ACROSS SOUTHEAST MA...ESPECIALLY CAPE COD AND THE
ISLANDS. IN ADDITION...GIVEN STRONG FRONTAL CONVERGENCE COUPLED WITH
UPPER LEVEL DIVERGENCE AND THE PRESENCE OF DEEP LAYER TROPICAL
MOISTURE...LOCALIZED MINOR FLOODING IS POSSIBLE ACROSS THE AREA
MENTIONED ABOVE FRI.
SEVERE WEATHER THREAT FRI APPEARS LOW AS BOTH NAM AND GFS INDICATE A
SOLID OVERCAST IN THE PREFRONTAL AIRMASS. THEREFORE...NOT EXPECTING
MUCH DESTABILIZATION. NAM AND GFS CONFIRM THIS WITH 0-3 KM MIXED
LAYER CAPE LESS THAN 100J/KG. AS A RESULT...THINKING ANY CONVECTION
WILL BE ELEVATED WITH HIGHEST POPS FROM BOSTON-PROVIDENCE TO CAPE
COD...AND MAINLY IN THE AM WITH A DRYING TREND DURING THE AFTERNOON
FROM NORTHWEST TO SOUTHEAST AS COLD FRONT MOVES ACROSS THE REGION.
IN ADDITION...SEAS ARE EXPECTED TO BUILD TO BETWEEN 6 AND 9 FEET
EARLY FRI ACROSS OUR SOUTHERN WATERS...IN RESPONSE TO GUSTY S-SW
WINDS TONIGHT AND EARLY FRI. MAY NEED A HIGH SURF ADVISORY FOR
PORTIONS OF THE SOUTH COAST. THE RISK FOR RIP CURRENTS APPEARS HIGH
FOR BEACHES ALONG THE SOUTH COAST FRIDAY AND INTO SAT. DESPITE
SUBSIDING SEAS SAT...THE RISK MAY BE GREATER SAT GIVEN FAVORABLE
BEACH WEATHER IS EXPECTED.
SATURDAY AND SUNDAY...
GOOD MODEL AGREEMENT ON COLD FRONT REMAINING OFFSHORE SAT. THE
COMBINATION OF THE FRONT OFFSHORE AND COOL POOL ALOFT WELL WEST OF
THE REGION WILL PROVIDE A NICE DRY DAY FOR SOUTHERN NEW ENGLANDERS.
VERY COMFORTABLE CONDITIONS IN THE POST FRONTAL AIRMASS WITH DEW
POINTS FALLING INTO THE 50S ALONG WITH TEMPS MAINLY IN THE UPPER 70S
TO LOW 80S.
MONDAY THROUGH WEDNESDAY...
MODELS COMING INTO BETTER AGREEMENT THIS PERIOD...ALTHOUGH STILL
SOME UNCERTAINTY EARLY IN THE PERIOD...AS GFS AMPLIFIES MID LEVEL
TROF YIELDING MID LEVEL FLOW TO BACK ENOUGH FOR OFFSHORE FRONT TO
RETROGRADE CLOSE TO EASTERN MA. IN ADDITION...GFS SPINS UP A SURFACE
LOW ALONG THIS FRONT WHICH PASSES CLOSE TO EASTERN MA SUNDAY NIGHT AND
MON. HOWEVER...THE 00Z GGEM/UKMET AND ECMWF ARE MORE PROGRESSIVE
WITH THE LONG WAVE TROF AXIS...KEEPING SURFACE FRONT AND ANY WAVE
DEVELOPMENT OFFSHORE. THEREFORE...MOST LIKELY SCENARIO THIS PERIOD
IS FOR A DRY FORECAST.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
CIGS AND VSBYS WILL CONTINUE TO IMPROVE THIS MORNING.
PERIODS OF SHOWERS WITH SCATTERED THUNDERSTORMS EXPECTED TO MOVE FROM
WEST TO EAST THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS AND
GUSTY WINDS THE MAIN THREAT...BUT COULD ALSO ENCOUNTER SMALL HAIL IN
SOME OF THE STRONGER STORMS. MVFR CONDITIONS EXPECTED TO DEVELOP
THROUGH THE AFTERNOON AND PERSIST THROUGH TONIGHT.
OUTLOOK FOR FRIDAY THROUGH MONDAY...
VFR CONDITIONS ACROSS THE INTERIOR FRI...BUT IFR/MVFR CONDITIONS MAY
HANG TOUGH ON THE CAPE AND ISLANDS WITH SOUTHWEST FLOW OFF THE OCEAN
AHEAD OF ADVANCING COLD FRONT. IN ADDITION...TSTMS ARE POSSIBLE
ALONG AND AHEAD OF THIS FRONT.
MAINLY VFR CONDITIONS EXPECTED SAT...SUN AND MON. THERE IS A LOW
PROBABILITY OF MVFR CONDITIONS OVER CAPE COD AND NANTUCKET SUN NIGHT
AND MON...AS STALLED FRONT OFFSHORE MAY PIVOT WEST BACK TOWARD THE
MAINLAND AS LOW PRES DEVELOPS ON THE FRONT.
&&
.MARINE...
EXPECT VSBYS OVER THE WATERS TO IMPROVE A BIT TODAY...BUT IT LOOKS
LIKE FOG WILL PERSIST OVER MOST OF THE WATERS. SEAS AND WINDS WILL
REMAIN BELOW SCA CRITERIA DURING THE DAYLIGHT HOURS TODAY...BUT
INCREASE OVERNIGHT. SHOWERS AND TSTMS WILL ATTENDANT LIGHTNING THREAT
WILL INCREASE THIS AFTERNOON AND EVENING AND LAST OVERNIGHT.
FRIDAY THROUGH MONDAY...
LEFTOVER S-SW WIND WAVES OF 4 TO 7 FT EARLY FRI WILL TRANSITION TO
SWELLS LATER FRI. SHOWERS AND TSTMS WILL LIKELY MOVE ACROSS THE
WATERS EARLY FRI. IMPROVING WEATHER EXPECTED SAT AND SUN. THERE IS
A LOW PROBABILITY OF SHOWERS AND TSTMS SUN NIGHT INTO MON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT FRIDAY
FOR ANZ232-235-237.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT FRIDAY
FOR ANZ233-234-250.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY
FOR ANZ254-255.
&&Hazardous weather outlook, Jul 19, 3:50 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 350 PM EDT THU JUL 19 2007 MAZ002-003-005>008-010-014-015-022>024-026-NHZ011-012-015-202000- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-BARNSTABLE MA- DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 350 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND OVERNIGHT. SOME THUNDERSTORMS MAY PRODUCE HAIL AND STRONG WIND GUSTS. HEAVY DOWNPOURS ARE ALSO POSSIBLE THIS EVENING AND TONIGHT...WHICH COULD CAUSE MINOR POOR DRAINAGE AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY DOWNPOURS FRIDAY MORNING ACROSS SOUTHEAST MASSACHUSETTS...WHICH INCLUDES CAPE COD AND THE ISLANDS. MINOR LOCALIZED FLOODING IS POSSIBLE. INCREASING SOUTHWEST WINDS THURSDAY NIGHT AND FRIDAY MAY RESULT IN AN ELEVATED RISK OF STRONG RIP CURRENTS ALONG THE SOUTH COAST SATURDAY AND POSSIBLY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ236-CTZ002>004-MAZ004-009-011>013-016>021-RIZ001>008-202000- NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- NORTHERN WORCESTER MA-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 350 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 545 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND OVERNIGHT. SOME THUNDERSTORMS MAY PRODUCE HAIL AND STRONG WIND GUSTS. THE BEST CHANCE FOR STRONG STORMS WILL BE IN NORTHERN CONNECTICUT...WITH A SMALLER CHANCE IN RHODE ISLAND AND ADJACENT PARTS OF MASSACHUSETTS. HEAVY DOWNPOURS ARE ALSO POSSIBLE THIS EVENING AND TONIGHT...WHICH COULD CAUSE MINOR POOR DRAINAGE AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY DOWNPOURS FRIDAY MORNING ACROSS SOUTHEAST MASSACHUSETTS...WHICH INCLUDES CAPE COD AND THE ISLANDS. MINOR LOCALIZED FLOODING IS POSSIBLE. INCREASING SOUTHWEST WINDS THURSDAY NIGHT AND FRIDAY MAY RESULT IN AN ELEVATED RISK OF STRONG RIP CURRENTS ALONG THE SOUTH COAST SATURDAY AND POSSIBLY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>233-250-254-255-202000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 350 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG WITH ROUGH SEAS DEVELOPING WITH HEIGHTS OF 5 TO 8 FT BY FRIDAY MORNING. FOG WILL ALSO BRING REDUCED VISIBILITIES LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER OVER THE COASTAL WATERS FRIDAY MORNING. IN ADDITION...ROUGH SEAS EARLY FRIDAY WILL BEGIN TO SUBSIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ234-235-237-202000- BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 350 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 545 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME THUNDERSTORMS MAY CONTAIN STRONG WIND GUSTS AND LARGE HAIL. ROUGH SEAS WILL DEVELOP TONIGHT WITH HEIGHTS OF 3 TO 5 FT BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER OVER THE COASTAL WATERS FRIDAY MORNING. IN ADDITION...ROUGH SEAS EARLY FRIDAY WILL BEGIN TO SUBSIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WTB
In the hours before
Special weather statement, Jul 19, 2:46 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 246 PM EDT THU JUL 19 2007 CTZ002-191945- HARTFORD CT- 246 PM EDT THU JUL 19 2007 AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES WEST OF BURLINGTON TO 19 MILES WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TORRINGTON TO 6 MILES EAST OF NEW MILFORD...MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 310 PM EDT...AVON AND PLAINVILLE BY 320 PM EDT...AVON AND WEST HARTFORD BY 330 PM EDT... BLOOMFIELD AND WEST HARTFORD BY 340 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. MLE
Special weather statement, Jul 19, 3:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 347 PM EDT THU JUL 19 2007 MAZ004>006-026-NHZ012-015-192030- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- 347 PM EDT THU JUL 19 2007 AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES SOUTHWEST OF TOWNSEND...OR ABOUT 6 MILES NORTHEAST OF FITCHBURG...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...PEPPERELL AND HOLLIS BY 400 PM EDT... DUNSTABLE AND NASHUA BY 410 PM EDT...TYNGSBORO AND HUDSON BY 420 PM EDT...PELHAM AND DRACUT BY 430 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. KJC
Local storm report, Jul 19, 3:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG BRISTOL 41.68N 72.94W
07/19/2007 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES AND WIRES REPORTED DOWN IN WEST BRISTOL.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 56 min |
| Jul 19, 3:21 PM EDT | Tornado Warning | BOX | Capitol Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.